# SDR QMLA2020071420035

- Difficulty date: July 14, 2020
- Submitted: July 14, 2020
- Operation: Air carrier
- Aircraft: N693AM
- Make and model: Bell 407
- Aircraft serial: 54625
- Aircraft time: 1,603 hours, 5,000 cycles
- Engine: Allsn 250C47B
- Engine time: 2,310 hours, 3,802 cycles
- System (JASC): 6540 · Tail Rotor Drive Indicating System
- Part: Chip Detector
- Condition: Contaminated
- Location: T/R Gearbox
- Part time: 1,603 hours, 5,000 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT WAS REPOSITIONING THE AIRCRAFT TO THE HOSPITAL FROM THE AIRPORT AND UPON REACHING APPROXIMATELY 300' AGL AFTER TAKEOFF HE RECEIVED A TAIL ROTOR CHIP WARNING INDICATION ON THE PFD.  THE PILOT IMMEDIATELY RETURNED BACK TO THE AIRPORT.  TWO MECHANICS INSPECTED THE TAIL ROTOR GEARBOX CHIP DETECTOR PER MM CHAPTER 65 AND DISCOVERED A SINGLE PARTICLE OF HAIR-LIKE FERROUS DEBRIS.  NO FURTHER ACTION WAS REQUIRED BY THE MM.
